Minnesota, 2025Tornadoes and Damaging Winds in Minnesota, June 25, 2025
June 25, 2025 · NWS ARX · 9 events in 4 counties and zones
During the evening hours on June 25th, an outbreak of weak tornadoes occurred across southeast Minnesota which resulted in 6 tornadoes in this portion of the state. These tornadoes were weak and short-lived but did produce localized swaths of tree damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $102,000
- Crop damage
- $125,000
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the evening hours on June 25th, an outbreak of weak tornadoes occurred across southeast Minnesota which resulted in 6 tornadoes in this portion of the state. These tornadoes were weak and short-lived but did produce localized swaths of tree damage. Two tornadoes also caused minor structural damage in both Houston and Wabasha counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jun 25, 1:13 PM CST, 1 hour 47 minutes earlier. Its key messages:
- Severe weather (damaging winds and possibly a few tornadoes) possible this afternoon evening, and maybe another round overnight.
- Heavy rain expected through tonight. Rainfall totals of 1-3 inches are expected with localized totals of 3-5 inches. Due to this a Flood Watch has been issued through 7 AM Thursday.
- River flood watches has been issued for several rivers and creeks in the area. Minor to moderate flooding is expected.
Area forecast discussion, Jun 25, 1:13 PM CST, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
213 PM CDT Wed Jun 25 2025
.KEY MESSAGES...
- Severe weather (damaging winds and possibly a few tornadoes)
possible this afternoon evening, and maybe another round
overnight.
- Heavy rain expected through tonight. Rainfall totals of 1-3
inches are expected with localized totals of 3-5 inches. Due
to this a Flood Watch has been issued through 7 AM Thursday.
- River flood watches has been issued for several rivers and
creeks in the area. Minor to moderate flooding is expected.
&&
.DISCUSSION...
Issued at 213 PM CDT Wed Jun 25 2025
This afternoon and early evening
Visible satellite imagery early this afternoon is starting to show
some breaks in the clouds south of Interstate 90. As the afternoon
progresses, a differential heating area is expected to develop south
of Interstate 90 across northeast Iowa and southwest Wisconsin.
This will allow surface-based CAPES to climb into the 1-3K J/kg
range. The effective shear along the Interstate 90 corridor is
expected to climb to around 40 knots. This could potentially
result in some supercells. However, the most likely storm
structure will be organized/bowing clusters of storms capable of
damaging winds. A tornado or two cannot be ruled out. We have
been in coordination with the Storm Prediction Center about
extending the slight risk further east into southwest and
central Wisconsin.
With precipitable water values around 2.25 inches, warm-cloud depths
over 4 km, and moderate to strong 850 mb moisture advection into the
region through tonight, the showers and storms will be highly
efficient rain producers. The 25.12z HREF continues to suggest that
the area will see 1 to 3 inches of rain through tonight and the
localized probability-matched mean suggest the potential for 3 to 5
inches. Due to this, a Flood Watch for the risk of flash flooding
has been issued for this afternoon and tonight.
Late tonight and Thursday
A mesoscale complex will move out of Nebraska this evening and move
through areas south of Interstate 94 late tonight. This could
potentially result in another area of strong winds moving east
through the area. This will result in pushing a front south into
central Iowa and northern Illinois. This front will then move back
north as a warm front on Thursday. Overall, the best 850 mb moisture
transport is east of the area. As a result, there may be a brief
threat of damaging winds and heavy rain during the afternoon and by
early evening this threat should be east of the area.
&&
.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 1250 PM CDT Wed Jun 25 2025
A warm front will move north into the Interstate 94 corridor
early this afternoon. As this occurs, the IFR/MVFR ceilings
and visibility's south of this front will become VFR. This
should occur at the TAF sites within the next 2 hours. The
airmass south of this front will destabilize by mid afternoon,
this will result in several line segments moving east through
the area through early evening. The main severe weather threat
will be wet microbursts. There will a brief 3 to 4 hour break
and then another line of storms will move through the region
during the overnight.
&&
.HYDROLOGY...
Issued at 202 PM CDT Wed Jun 25 2025
With precipitable water values around 2.25 inches, warm-cloud depths
over 4 km, and moderate to strong 850 mb moisture advection into the
region through tonight, the showers and storms will be highly
efficient rain producers. The 25.12z HREF continues to suggest that
the area will see 1 to 3 inches of rain through tonight and the
localized probability-matched mean suggest the potential for 3 to 5
inches. Due to this, a Flood Watch for the potential of Flash
Flooding was issued earlier this morning. This watch is in effect
through 7 AM Thursday for all of southeast Minnesota, southwest and
central Wisconsin, and much of northeast Iowa.
River flood watches have been issued for portions of the Black
(minor to moderate flooding possible), Kickapoo (minor to moderate
flooding possible), and Yellow rivers (minor flooding possible) in
western Wisconsin, Cedar River at Charles City (potential for minor
flooding) in northeast Iowa, and Turtle Creek (potential for minor
flooding) in southeast Minnesota. These forecasts were based on 48-
hour rainfall forecasts.
&&
.CLIMATE...
Issued at 202 PM CDT Wed Jun 25 2025
La Crosse
Daily rainfall records
June 25 - 1.65 inches in 2010
June 26 - 2.77 inches in 2021
June rainfall record is 4.50 inches on June 18, 2011
Rochester
Daily rainfall records
June 25 - 4.18 inches in 1913 (3rd highest for JUne)
June 26 - 2.00 inches in 1941
June rainfall record is 4.90 inches on June 28, 2019
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Flood Watch through Thursday morning for WIZ017-029-032>034-
041>044-053>055.
MN...Flood Watch through Thursday morning for MNZ079-086>088-
094>096.
IA...Flood Watch through Thursday morning for IAZ008>011.
&&
DISCUSSION...Boyne
AVIATION...Boyne
HYDROLOGY...Boyne
CLIMATE...BoyneHazardous weather outlook, Jun 25, 2:54 AM CST, 12 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
354 AM CDT Wed Jun 25 2025
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-261300-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
354 AM CDT Wed Jun 25 2025
This Hazardous Weather Outlook is for portions of southeast
Minnesota...northeast Iowa and southwest into central Wisconsin.
.DAY ONE...Today and Tonight
Periods of heavy rainfall and thunderstorms are expected this
afternoon into tonight. Repeated heavy rainfall could lead to
areas of flooding.
Some strong to severe storms with damaging wind gusts are
possible. An isolated weak tornado cannot be ruled out.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Periods of heavy rainfall and thunderstorms are expected Thursday.
Repeated heavy rainfall could lead to areas of flooding. Some
storms could be strong to severe.
.SPOTTER INFORMATION STATEMENT...
No action needed.
.EMERGENCY MANAGEMENT COORDINATION...
No webinar is scheduled.
Thunderstorm Wind, Fillmore
- When
- June 25, 3:00 PM CST
- Where
- Fillmore County, 1.22 mi SE of Ostrander
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 43.610, -92.410
Emergency management reported a 58 mph wind gust near Ostrander.
Tornado, Fillmore
- When
- June 25, 4:17 PM CST to 4:22 PM CST
- Where
- Fillmore County, 2.04 mi SE of Choice to 3.57 mi E of Choice
- Rating
- EF1
- Path length
- 2.24 mi
- Path width
- 75 yd
- Continued into
- Houston, Mn (ARX)
- Crop damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 43.650, -91.770
This tornado touched down southeast of Choice and predominately caused minor tree damage in Fillmore County prior to strengthening as it crossed the Houston County line.
Tornado, Houston
- When
- June 25, 4:22 PM CST to 4:31 PM CST
- Where
- Houston County, 4.22 mi NW of Black Hammer to 2.5 mi W of Sheldon
- Rating
- EF1
- Path length
- 4.29 mi
- Path width
- 75 yd
- Property damage
- $2,000
- Crop damage
- $85,000
- Reported by
- NWS Storm Survey
- Coordinates
- 43.663, -91.729
This tornado crossed into Houston County from Fillmore County and produced EF-1 damage to trees and one outbuilding roof. This tornado was embedded within a larger area of strong downburst winds that resulted in extensive tree damage.
Tornado, Wabasha
- When
- June 25, 4:51 PM CST to 4:53 PM CST
- Where
- Wabasha County, 2.55 mi NE of Zumbro Falls to 2.03 mi SE of Oak Center
- Rating
- EF1
- Path length
- 1.77 mi
- Path width
- 150 yd
- Property damage
- $95,000
- Crop damage
- $30,000
- Reported by
- NWS Storm Survey
- Coordinates
- 44.310, -92.400
This tornado touched down north of Zumbro Falls and ripped the roof off a mobile home residence, also damaging nearby and heavily damaging a barn on 363rd Avenue. It continued for another 1.5 miles northeast across mostly rural areas and causing sporadic tree damage before dissipating.
Thunderstorm Wind, Houston
- When
- June 25, 4:52 PM CST
- Where
- Houston County, 1.21 mi SW of Hokah
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 43.760, -91.350
Amateur radio groups reported a utility pole down on main street in Hokah near the post office.
Tornado, Winona
- When
- June 25, 4:54 PM CST to 4:57 PM CST
- Where
- Winona County, 2.07 mi N of Nodine to 2.3 mi NNE of Nodine
- Rating
- EF0
- Path length
- 1.44 mi
- Path width
- 25 yd
- Crop damage
- $1,000
- Reported by
- NWS Storm Survey
- Coordinates
- 43.930, -91.450
This brief tornado snapped some tree limbs near Interstate 90 just north of Nodine.
Tornado, Houston
- When
- June 25, 4:59 PM CST to 5:03 PM CST
- Where
- Houston County, 5.73 mi NNW of Freeburg to 4.84 mi SSW of Hokah
- Rating
- EF0
- Path length
- 1.12 mi
- Path width
- 20 yd
- Crop damage
- $1,000
- Reported by
- NWS Storm Survey
- Coordinates
- 43.700, -91.400
This brief tornado developed in rural areas south of Hokah before quickly dissipating over County Road 20 where some damage to trees was noted.
Tornado, Wabasha
- When
- June 25, 5:02 PM CST to 5:08 PM CST
- Where
- Wabasha County, 4.26 mi NNW of West Alban to 4.86 mi S of Lake City
- Rating
- EF0
- Path length
- 2.7 mi
- Path width
- 20 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 44.360, -92.300
This very weak tornado was documented by multiple individuals with the path being derived from one that captured the full lifespan of the tornado. The tornado went through a grove of trees with little to no apparent damage.
Tornado, Houston
- When
- June 25, 6:15 PM CST to 6:19 PM CST
- Where
- Houston County, 4.48 mi E of Eitzen to 7.02 mi SSW of Reno
- Rating
- EF0
- Path length
- 2.65 mi
- Path width
- 50 yd
- Crop damage
- $3,000
- Reported by
- NWS Storm Survey
- Coordinates
- 43.501, -91.381
This weak tornado continued into Houston County from Allamakee County where it produced additional minor tree damage. Much of this tree damage occurred within the proximity of structures but no structural damage was observed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, June 25 to 28, 20254 deaths · 3 events
- Tornado and Hail in Georgia, June 25 to 26, 2025$103,000 · EF1 · 56 events
- Tornado and Hail in Florida, June 25, 2025$250,000 · EF1 · 3 events
- Hail and Damaging Winds in North Carolina, June 25, 2025$111,000 · 1 in hail · 33 events
- Damaging Winds in Alabama, June 25, 2025$133,000 · 65 kt wind · 19 events
- Damaging Winds in Virginia, June 25, 2025$84,000 · 61 kt wind · 22 events
- Flash Flooding in Pennsylvania, June 25 to 28, 2025$121,000 · 13 events
- Damaging Wind and Lightning Strike in Texas, June 25, 2025$201,000 · 2 events
- Damaging Winds in Maryland, June 25, 2025$87,000 · 56 kt wind · 18 events
- Hail and Damaging Winds in Georgia, June 25 to 27, 2025$48,000 · 1 in hail · 21 events
- Hail and Damaging Winds in Alabama, June 25, 2025$54,000 · 1.75 in hail · 12 events
- Flash Flooding in West Virginia, June 25 to 26, 2025$70,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1277243, 1276823, 1276842, 1277241, 1277244, 1277239, 1277232, 1277242, 1277236.